PDA

View Full Version : Lorazepam question



TRISTAN
17-02-19, 17:20
Is 3 lorazepam a lot to take in one hit ?

I take 3 as soon as I wake and doesnít really help ?

Carys
17-02-19, 17:47
Well, to me it would be yes. I've not used lorazepam in almost a year, but when I did I had the 1mg tablet prescribed and only needed a quarter of one of those (so 0.25 mg) to go to sleep. I did up the dose to 0.5 mg and then 0.75 mg once a few years ago after using it for a couple of weeks and finding I quickly became used to it.



So, what 3 tablet strengths are you taking and how long have you used it?

TRISTAN
17-02-19, 18:07
Only 1mg and been using for years , I’m aloud 4 a day and just wondered if 3 might be why I’m feeling shit

Carys
17-02-19, 18:15
So, you've been using it everyday for years and are now finding that 3mg first thing in the morning makes no difference to you?


I'm really surprised that you have been allowed a max of 4 mg everyday for years, you will be needing a big dose to get any effect after that period of time, they are meant to be short-term use only. I've heard also that large doses in themselves can start to make people feel anxiety symptoms. You shouldn't just stop cold turkey either! Who manages this medication?

TRISTAN
17-02-19, 18:21
Psychiatrist

Carys
17-02-19, 18:22
SO, you generally, every single day take 4mg ?

TRISTAN
17-02-19, 18:41
Yep , have done for years many be 2 or more

Carys
17-02-19, 18:44
On your other thread you are also talking about your lorazepam dose. I really think you need to discuss this with the prescriber (I really am surprised to hear that you could have been prescribed this for 2 years, every single day), as you shouldn't make a quick reduction even if its no longer working for you. Maybe its time to talk to your psychiatrist about something else to take long-term?

pulisa
17-02-19, 19:50
How often is your medication reviewed, Tristan?

---------- Post added at 19:50 ---------- Previous post was at 19:45 ----------

Do you just put in for repeat prescriptions?

Carys
17-02-19, 21:08
I've been prescribed lorazepam three times in the last 3 or 4 years - each time I was not allowed more than 10 x 1 mg tablets. Each time they were re-prescribed the GP wanted to know how often I had taken them, and ran through a series of checks about if I was become dependent or tolerant. That would have been pretty tough to become tolerant or dependant on 30 tablets in 3 years LOL !!! Anyhow, the point I am making is that they are prescribed with caution.

TRISTAN
19-04-19, 17:41
So I have now been cut back to 2 a day and omg it’s hell and I’m climbing the walls

Midnight-mouse
19-04-19, 17:45
So I have now been cut back to 2 a day and omg itís hell and Iím climbing the walls

Have you talked this through with a doctor or whoever prescribed them to you? They really arenít something you should be weaning yourself off without advice.

Positive vibes,

Mouse


Sent from my iPhone using Tapatalk

RadioGaGa
13-05-19, 00:48
This is the problem with drug withdrawal - its never pleasant. Opioids will make you feel like you want to die - but it won't kill you. Withdrawal from alcohol, benzodiazepines and barbiturates are the only ones which can potentially kill someone if not undertaken correctly (the latter is rare now, barbs are never prescribed, except for phenobarbital for epilepsy, although this is still relatively uncommon in the UK).

Very generally and without knowing your history or dose: To withdraw safely, you need to find the dose which "takes the edge off" - this will still be uncomfortable, but if you're dependent on this drug and withdrawing, you'll know what I mean when I say "take the edge off". You can do this as long as you want - so long as you stick to that dose, and keep decreasing. It's better to do it "too slowly" than "too fast". If you're withdrawing from a benzo with a short half life (e.g. temazepam) I'd strongly suggest seeking professional help before you attempt it alone.

As Mouse said, you're better to do this under medical supervision. This way, it's quite easy to work out a tapering programme.

Alcohol, benzos and barbs are not to be messed with. If anyone reading this finds that they are "hooked" on any of these substances, please consult your GP and let them know about your wish to withdraw. For anyone reluctant to consult a GP or other health care professional, remember it is better to withdraw too slowly than too quickly.